Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Apr 18, 2022, 2:27 PM MDT for Goshen County, Laramie County, Platte County, Wyoming; 8 counties in Nebraska. It took effect at Apr 19, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 2:27 PM MDT (20:27 UTC)
- In effect from
- Apr 19, 2022, 12:00 PM MDT
- Expired
- Apr 19, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS85 KCYS 182027 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 227 PM MDT Mon Apr 18 2022 NEZ434>437-191030- /O.UPG.KCYS.FW.A.0005.220419T1800Z-220420T0100Z/ /O.NEW.KCYS.FW.W.0006.220419T1800Z-220420T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 227 PM MDT Mon Apr 18 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434...435...436...437... * AFFECTED AREA...Fire weather zones 434, 435, 436 and 437. * WIND...South to southwest 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum 13 to 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ430>433-191030- /O.NEW.KCYS.FW.W.0006.220419T1800Z-220420T0100Z/ Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 227 PM MDT Mon Apr 18 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430...431...432...433... * AFFECTED AREA...Fire weather zone 430, 431, 432 and 433. * WIND...Southwest to west winds 20 to 25 mph with gusts to 40 mph. * HUMIDITY...Minimum 9 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
998 WWUS85 KCYS 190739 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 139 AM MDT Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 432, 433, 434, 435, 436, AND 437... NEZ434>437-WYZ430>433-200100- /O.CON.KCYS.FW.W.0006.220419T1800Z-220420T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 139 AM MDT Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 432, 433, 434, 435, 436, AND 437... * AFFECTED AREA...Fire weather zones 430, 431, 432, 433, 434, 435, 436 and 437. * WIND...West to southwest 20 to 30 mph with gusts to 40 mph. * HUMIDITY...Minimum 10 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. The combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
178 WWUS85 KCYS 192039 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 239 PM MDT Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 432, 433, 434, 435, 436, AND 437... ...FIRE WEATHER WATCH FOR WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZS 433...435 AND 436... NEZ435-436-WYZ433-200445- /O.NEW.KCYS.FW.A.0006.220420T1800Z-220421T0200Z/ /O.CON.KCYS.FW.W.0006.000000T0000Z-220420T0100Z/ Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Goshen/Middle-Lower North Platte River Basin- 239 PM MDT Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 432, 433, 434, 435, 436, AND 437... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY 433...435 AND 436... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zones 430, 431, 432, 433, 434, 435, 436 and 437. * WIND...West to southwest 20 to 30 mph with gusts to 40 mph. For Wednesday...west northwest winds 20 to 25 mph with gusts to 30 mph. * HUMIDITY...Minimum 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. The combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ434-437-WYZ430>432-200100- /O.CON.KCYS.FW.W.0006.000000T0000Z-220420T0100Z/ Pine Ridge/Nebraska National Forest- Lodgepole Creek/Southern Nebraska Panhandle- Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland- 239 PM MDT Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 432, 433, 434, 435, 436, AND 437... * AFFECTED AREA...Fire weather zones 430, 431, 432, 433, 434, 435, 436 and 437. * WIND...West to southwest 20 to 30 mph with gusts to 40 mph. * HUMIDITY...Minimum 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. The combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 18, 11:28 AM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 18, 11:28 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1128 AM MDT Mon Apr 18 2022
.SHORT TERM...(Today through Wednesday)
Issued at 350 AM MDT Mon Apr 18 2022
Current GOES-W water vapor imagery depicted a upper level ridge
over the Intermountain West early this morning. A surface ridge
of high pressure dominated much of the north/central Rockies and
Plains. Some mid/high clouds were spreading west to east over the
CWA. A weaker low level pressure gradient kept variable winds at
5-15 kt. Temperatures varied from the mid 20s to mid 30s.
The upper level ridge to the west will translate eastward over
the Rockies today. Winds shift to southerly today as the center
of surface high pressure moves into the Central Plains. Temperatures
this afternoon will range from the 50s to near 60 degrees east of
the Laramie Range to the 60s west. It will become breezy this
afternoon with south to southwest winds 20-30 mph. Winds will
diminish tonight under mostly clear skies.
Tuesday, the upper level ridge will be situated over the Plains
with increasing southwesterly flow aloft ahead of next Pacific
low pressure system and cold front. The air mass will be quite dry
Tuesday with 700mb temperatures 6 to 8 degrees Celsius in the
afternoon. Expect high temperatures in the 60s and 70s outside the
mountains. A few locations in the Nebraska Panhandle may reach 80
degrees. South to southwest winds will become quite breezy
Tuesday, with gusts of 30 to 40 mph in the afternoon. These
stronger winds combined with warm temperatures and low humidity
will increase the risk for rapid fire growth and spread in areas
where fuels are primed to burn, i.e., Nebraska Panhandle.
The Pacific low low pressure system and cold front will advance
east through southeast Wyoming and Nebraska Panhandle Tuesday
night and early Wednesday morning. There will be enough lift and
moisture to produce scattered rain and snow showers. Snow levels
will drop below 7000 feet Tuesday night, with up to a few inches
possible over the Snowy and Sierra Madre Ranges. A light dusting
is possible over lower elevations of Carbon, Albany and Converse
counties. Noticeably cooler temperatures will follow the frontal
passage Wednesday as 700mb temperatures lower to 0 to -4 degrees
Celsius. High temperatures Wednesday will be closer to seasonal
normals with mid 50s to mid 60s. It will be quite breezy as well
with west-northwest winds sustained 20-30 mph gusting to 40 mph.
.LONG TERM...(Wednesday night through Sunday)
Issued at 350 AM MDT Mon Apr 18 2022
Brief period of upper level ridging will setup Thursday that will
lead to a brief late week warm up as WAA under southwesterly flow
will increase 700mb temps towards 5-8C. Latest GEFS shows little
spread in this warm up aloft that will support Thursday afternoon
temperatures reaching around 70F. A little more uncertainty sets in
headed towards Friday and Saturday with a passing upper level
trough. While the Euro and GFS still remain off as far as timing
goes, they are much more in agreement on the track of the upper low
compared to 24 hours ago. This track and positioning looks more
similar to last week's system that impacted much of the northern
Plains with heavy snowfall, while much of the CWA remained dry and
windy. Additionally, only 13% of the multi-model ensemble (GEFS,
EPS, CMCE) show a deeper low track, but still doesn't reach the 4-
corners region like previous runs had shown.
What does this mean for the southeast Wyoming and the Nebraska
Panhandle? While precipitation is still possible, widespread
rain/snow is not as likely and may be more scattered across the
area. Based on the surface low's positioning on the latest GFS for
Friday, wrap around moisture could increase dew points into the
upper 40s supporting MLCAPE up to 1000 J/kg. In addition to 50 kts
of effective shear, we could be talking thunderstorms for the
northern Nebraska Panhandle. While we are not forecasting severe
thunderstorms at this time, NWS Cheyenne's average first severe
thunderstorm warning occurs around April 24th, which would be right
on track. Additional precipitation will be possible farther west
with the frontal push and arrival of colder air. This will lead to a
rain/snow transition west of the Laramie Range Friday night into
early Saturday just before the best lift with this system moves off
to the northeast. Any noteworthy snow accumulations will be mostly
confined to the mountains with light accumulations possible as far
east as the I-25 corridor. Additionally, strong northwesterly winds
will be possible across much of the area through the weekend. Will
need to continue to monitor model trends and refine the forecast as
needed.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1121 AM MDT Mon Apr 18 2022
VFR expected at all terminals today under clear skies. Expect wind
shear overnight at most terminals as faster flow aloft moves in
over light surface winds. Skies will remain clear through the
period.
&&
.FIRE WEATHER...
Issued at 220 AM MDT Mon Apr 18 2022
Dry, breezy and warmer weather is forecast today through Tuesday.
Minimum relative humidities this afternoon will range between 20
and 30 percent, falling into the low and mid teens percent Tuesday.
The combination of gusty winds, warm temperatures and low humidities
will create near critical to critical fire weather conditions Tuesday
afternoon. A cold front will produce scattered rain and snow showers
Tuesday night, followed by breezy and cooler conditions Wednesday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NEZ434>437.
&&
SHORT TERM...MAJ
LONG TERM...MB
AVIATION...MAC
FIRE WEATHER...MAJHazardous weather outlook, Apr 18, 3:12 AM MDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 312 AM MDT Mon Apr 18 2022 WYZ101>119-190915- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 312 AM MDT Mon Apr 18 2022 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A cold front will produce rain and snow showers Tuesday night. A couple inches of snow may accumulate over the Snowy and Sierra Madre Ranges. Elevated fire weather conditions are expected both Tuesday and Wednesday afternoon. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-190915- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 312 AM MDT Mon Apr 18 2022 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Warm temperatures, gusty winds and low humidity may lead to critical fire weather conditions Tuesday afternoon. A Fire Weather Watch is in effect. A cold front will produce rain and snow showers Tuesday night. Elevated fire weather conditions are expected Wednesday afternoon. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:08 AM MDT | Fire Weather Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Red Flag Warnings in Wyoming, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.